Maryland, 2006

Flash Flood in Maryland, June 26, 2006

June 26, 2006 · NWS PHI · 1 event in 1 county or zone

Heavy rain that fell during the late afternoon and early evening of the 26th caused poor drainage flooding and flash flooding of streams in the northern part of Cecil County. The Big Elk Creek flooded Delaware Avenue in Elkton on the evening of the 26th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Heavy rain that fell during the late afternoon and early evening of the 26th caused poor drainage flooding and flash flooding of streams in the northern part of Cecil County. The Big Elk Creek flooded Delaware Avenue in Elkton on the evening of the 26th. The Little Northeast Creek also flooded and caused minor damage to a few homes and roads. The heavy rain also caused a giant 6 foot by 2 foot pot hole to form on Interstate 95.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 26, 2:25 PM EST, 35 minutes earlier.

Area forecast discussion, Jun 26, 2:25 PM EST, 35 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 PM EDT MON JUN 26 2006

.OVERVIEW...WERE LOCKED IN THE GRIPS OF THE UPPER RIDGE OVER THE
WESTERN ATLANTIC AND THE APPROACHING DEEP TROUGH IN THE MID WEST.
NOT A VERY GOOD SCENARIO FOR THE TROPICAL SEASONAL FOR SEVERAL
REASONS. BUT, THERE ARE SLOW SIGNS BEGINNING LONG TERM WHERE BOTH
SYSTEMS FINALLY SHIFT TO THE EAST.

****HAVE EXTENDED THE FFA TO INCLUDE ADDITIONAL PARTS OF PA/ERN
SHORE/DE THROUGH THIS EVENING ****

THANKS TO ALL WHO COORDINATED AND PHONE IN CONDITIONS AND TIMELY
REPORTS TODAY.

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
MOST NOTABLE FEATURE IS ON THE VISIBLE AND WATER VAPOR SATELLITE
IMAGES. THEY SHOW A DEEP TROP FEED FROM THE NORTHERN BAHAMA ISLANDS
TOWARD COASTAL NORTH CAROLINA THEN TURNING NORTHEAST AROUND THE
PERIPHERY OF THE OFFSHORE RIDGE INTO NORTHERN NEW JERSEY. THE TREND
HAS BEEN FOR THE HIGH TO BUILD TOWARD THE MAINLAND AND DECREASE THE
THREAT OF PCPN OVER THE COASTAL PLAIN REGION AND SHIFTING IT PERHAPS
TO OUR EXTREME WESTERN ZONES FOR LATER TONIGHT INTO TUESDAY MORNING.
WITH THAT, ILL HOLD OFF ON EXTENDING THE FFA TO THE EAST BUT
LEAVING IN PLACE WHERE CURRENTLY IS. I MAY ISSUED FOR SOME ERN SHORE
COUNTIES SINCE THE RAIN IS GOING TO BE MOVING BACK TO THE EASTERN
AREAS LATE TUESDAY INTO WEDNESDAY. WATER VAPOR IMAGE AT 1730Z SHOWS
DRIER AIR NOW TO THE OUTER BANKS AND CONTINUE TO MOVE TO THE NORTH
AND WEST. GIVEN THE CONFIDENCE IN CURRENT TRND/MODEL FCST MAY EVEN
TAKE PCPN OUT OF THE COASTAL PLAIN. AS MENTIONED IN THE SPS SENT AT
1113AM SOME ARE STILL LIKELY TO SEE VERY HEAVY RAIN OVER THE NEXT
COUPLE OF DAYS. TEMPERATURE-WISE THE 70S PREVAIL IN THE WARM RAINS
BUT IN THE SUN, MAY RISE INTO THE MID 80S(HOLDING LINE ON TROPICAL
AIRMASS)WHICH IS HARD TO REACH MORE THAN MID 80S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE SHORT TERM TO SPILL INTO THE LONG TERM AS REGION CONTINUES UNDER
DEEP TROUGH INITIALLY THEN BROAD CYCLONIC FLOW INTO THE WEEKEND.
RESULT WILL BE OCNL SHOWERS/CHC OF TSTMS THROUGH THE PERIOD. NOT
ANTICIPATING MUCH CHANGE FROM GUID FOR TEMPERATURES.

&&

.AVIATION...
FLYING CONDITIONS BEST ALONG THE COAST AS BERMUDA HIGH IS PUSHING
DRIER AIR WESTWARD. VFR CONDITIONS AT KMIV AND KACY MAY HOLD THE
REST OF THE AFTERNOON. LOWER CONDITIONS ALONG THE DELAWARE RIVER
VALLEY TAF SITES WITH MVFR AND AT TIMES IFR CONDITIONS. FREQUENT
SHOWERS WITH CB GROUPS WILL BE IN THERE FOR THE LATE AFTERNOON AND
EVENING. MODELS TRYING TO CUT QPF OFF OVERNIGHT, BUT MAY PERSIST
LONGEST AT KRDG WHERE I HAVE IT ENDING AT 04Z. AFTER THE SHOWERS
DIMINISH CONDITIONS SHOULD RETURN TO MVFR FOR CIGS WITH A BRISK SE
WIND.

&&

.MARINE...
STEADY SE FLOW 15 TO 20 KTS OVER THE WATERS THIS AFTERNOON SHOULD
CARRY RIGHT INTO TUESDAY. MOST OF THE THE SHOWERS AND SCATTERED
THUNDERSTORMS WILL BE CONFINED TO THE UPPER DELAWARE BAY THIS
EVENING AND OVERNIGHT. WE WILL HAVE THE CHC THUNDER AGAIN TUESDAY AS
THE TROPICAL FLOW CONTINUES AND THE LOW MOVES INLAND OVER THE
CAROLINAS. THE SCA FLAG IS UP ON THE COAST AND I WILL PUT IT UP ON
THE BAY AS WELL SINCE GUSTS WILL BE AROUND 25 KTS IN THE SHORT
TERM.

&&

.HYDROLOGY...
HAVE BEEN HANDLING THE AREAS WITH EXCESSIVE RAIN WITH FLOOD WARNINGS
THIS MORNING AND AFTERNOON. FLASH FLOOD GUID IS LITTLE MORE THAN 1
INCH FOR THE AREA WHERE FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS
EVENING. YOULL NOTE THERE IS NO WATCH FOR PHL COUNTY. THINKING IS
THE HEAVY AREA NOW MOVING UP THROUGH NE MD/NRN DEL WITH STAY TO THE
WEST OF PHL PROPER AND THEN ROTATE NE INTO NE PA AND NORTHWEST NJ.
THE SECOND PCPN AREA UPSTREAM SHOULD ALSO STAY TO THE WEST, THEN
PCPN BEGINS TO DIMINISH. A NEW FFA STATEMENT WILL BE ISSUED SHORTLY.

&&

OVERVIEW/SHORT/LONG TERM/HYDROLOGY...EBERWINE
AVIATION/MARINE...OHARA

COR TO CHANGE FLOOD WATCH TO FLASH FLOOD WATCH
Hazardous weather outlook, Jun 26, 4:15 AM EST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 AM EDT MON JUN 26 2006

ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-271000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
515 AM EDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT INTO THIS EVENING FOR MUCH OF
EASTERN PENNSYLVANIA, NORTHWESTERN NEW JERSEY AND EXTREME
NORTHEASTERN MARYLAND.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE COASTS OF NEW
JERSEY AND DELAWARE TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY HUMID AND UNSTABLE AIR WILL REMAIN OVER THE REGION THROUGH THE
WEEK WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY.

In the hours before

Special weather statement, Jun 26, 10:13 AM EST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1113 AM EDT MON JUN 26 2006

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>019-
021-PAZ054-055-060>062-067>071-262315-
NEW CASTLE-KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON...NEWTON...
WASHINGTON...MORRISTOWN...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...TRENTON...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...MILLVILLE...
JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA
1113 AM EDT MON JUN 26 2006

...MORE VERY HEAVY SHOWERS ON THE WAY...

SOME PARTS OF THE REGION HAVE RECEIVED UNPRECEDENTED RAINFALL OVER
THE PAST TWO DAYS, AND MORE IS ON THE WAY. THE LINE BETWEEN WHERE
THE HEAVY SHOWERS WILL FORM AND WHERE THEY WONT IS A FINE ONE.
HOWEVER, THE RESULT WILL BE SOME PARTS OF THE REGION RECEIVING
AN ADDITIONAL 2 TO 4 INCH SOAKING WHILE OTHER AREAS LESS THAN ONE
HALF INCH.

AS A RESULT OF THE ANTICIPATED HEAVY SHOWERS, A FLASH FLOOD WATCH
REMAINS IN EFFECT, AND MAY ALSO BE EXTENDED TO INCLUDE A LARGER
PART OF THE REGION, INCLUDING SECTIONS INTO NEW JERSEY, EASTERN
MARYLAND AND DELAWARE.

HIGH PRESSURE OVER THE WESTERN ATLANTIC HAS MOVED VERY SLOWLY,
WHILE A DEEP SOUTH TO SOUTHEAST FLOW HAS TAPPED THE TROPICAL
REGIONS OF THE ATLANTIC FOR SIGNIFICANT MOISTURE.

THE PRESENT BAND OF HEAVY SHOWERS BEGINS IN THE NORTHERN BAHAMAS,
COMES ASHORE OVER COASTAL NORTH CAROLINA, THEN TRAVELS ALONG THE
PERIPHERY OF THE HIGH PRESSURE INTO THE EASTERN SHORE OF MARYLAND
AND FINALLY INTO NORTHWEST NEW JERSEY. THIS WILL BE THE AREA THAT
WILL BE WATCHED VERY CLOSELY FOR ADDITIONAL FLOOD WATCHES AND IF
NECESSARY FLOOD WARNINGS.

PERSONS LIVING ALONG STREAMS AND CREEKS SHOULD CONTINUE TO PAY
CLOSE ATTENTION TO THE FORECAST FOR THE ISSUANCE OF ADDITIONAL
ADVISORIES. ALSO, PERSONS LIVING ALONG THE SHORE COUNTIES SHOULD
ALSO BE AWARE THAT AT THE TIME OF HIGH TIDE, AND THE OCCURRENCE OF
VERY HEAVY RAIN, SOME FLOODING COULD RESULT.

REMEMBER, DO NOT, REPEAT DO NOT ATTEMPT TO DRIVE THROUGH FLOOD
WATERS. IT IS MUCH SAFER AND WISER TO TURN AROUND.

EBERWINE
Special weather statement, Jun 26, 1:11 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
211 PM EDT MON JUN 26 2006

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-262015-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
211 PM EDT MON JUN 26 2006

...SHOWERS WILL BE PERSISTENT THIS AFTERNOON FROM THE DELMARVA
NORTHWARD THROUGH THE DELAWARE VALLEY...

A BROAD BAND OF NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL
PERSIST FROM WESTERN DELAWARE AND NORTHEASTERN MARYLAND UP THROUGH
FAR EASTERN PENNSYLVANIA AND WESTERN NEW JERSEY THROUGH MID
AFTERNOON.

AS HAS BEEN THE CASE OVER THE PAST FEW DAYS, SOME OF THESE SHOWERS
OR THUNDERSTORMS WILL PRODUCE EXCESSIVE RAINFALL IN A VERY SHORT
PERIOD OF TIME. SINCE NOON, THE HEAVIEST RAIN HAS FALLEN OVER
WESTERN KENT COUNTY DELAWARE AS WELL AS EASTERN CAROLINE AND EASTERN
QUEEN ANNES COUNTIES IN NORTHEASTERN MARYLAND, WITH RADAR SHOWING
AS MUCH AS 2 TO 3 INCHES OF ADDITIONAL RAIN HAVING FALLEN IN THESE
AREAS. A FLASH FLOOD WARNING CONTINUES IN EFFECT FOR THESE AREAS
UNTIL 245 PM EDT.

AT 200 PM, ADDITIONAL SHOWERS WERE GENERATING OVER THESE AREAS, BUT
THE AREA HAS EXPANDED NORTHWARD INTO NEW CASTLE COUNTY DELAWARE AND
CECIL COUNTY MARYLAND, AND WAS FORMING INTO CHESTER COUNTY
PENNSYLVANIA AND SALEM COUNTY NEW JERSEY, AND WAS HEADING TOWARD THE
PHILADELPHIA AREA.

PERSONS LIVING ALONG STREAMS AND CREEKS SHOULD CONTINUE TO PAY VERY
CLOSE ATTENTION TO RAPIDLY CHANGING WEATHER CONDITIONS AND LISTEN
FOR THE POSSIBLE ISSUANCE OF ADDITIONAL WARNINGS, WATCHES, AND/OR
ADVISORIES. MOTORISTS SHOULD WATCH FOR FLOODED ROADS, AND ARE
REMINDED TO REFRAIN FROM DRIVING INTO FLOOD WATERS. FLOWING WATER
CAN CARRY VEHICLES AWAY OR TURN THEM OVER, OR EVEN WASH ROADS AWAY.
NEVER DRIVE THROUGH FLOOD WATERS. STAY SAFE AND TURN AROUND, DONT
DROWN.

ALSO, PERSONS LIVING ALONG THE SHORE COUNTIES SHOULD ALSO BE
AWARE THAT AT THE TIME OF HIGH TIDE, AND THE OCCURRENCE OF VERY
HEAVY RAIN, SOME FLOODING COULD RESULT.

NOAA WEATHER RADIO ALL HAZARDS IS YOUR IMMEDIATE SOURCE FOR WEATHER
INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 26, 2:00 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EDT MON JUN 26 2006

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-
PAZ054-055-060>062-067>071-262100-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...TRENTON...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
300 PM EDT MON JUN 26 2006

...SHOWERS WILL BE PERSISTENT THIS AFTERNOON FROM THE DELMARVA
NORTHWARD THROUGH THE DELAWARE VALLEY...

A BROAD BAND OF NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL BE
FOCUSED FROM WESTERN DELAWARE AND NORTHEASTERN MARYLAND UP THROUGH
FAR EASTERN PENNSYLVANIA AND WESTERN NEW JERSEY THROUGH LATE
AFTERNOON.

AS HAS BEEN THE CASE OVER THE PAST FEW DAYS, SOME OF THESE SHOWERS
OR THUNDERSTORMS IN THIS BROAD AXIS OF RAIN WILL PRODUCE EXCESSIVE
RAINFALL IN A VERY SHORT PERIOD OF TIME. SINCE NOON, THE HEAVIEST
RAIN HAS FALLEN OVER WESTERN KENT COUNTY DELAWARE AS WELL AS EASTERN
CAROLINE AND EASTERN QUEEN ANNES COUNTIES IN NORTHEASTERN MARYLAND,
WITH RADAR SHOWING AS MUCH AS 2 TO 3 INCHES OF ADDITIONAL RAIN
THAT HAS FALLEN IN THESE AREAS.

AT 300 PM, ADDITIONAL SHOWERS WERE MOVING OVER THESE AREAS, BUT
THE AREA HAD EXPANDED NORTHWARD INTO NEW CASTLE COUNTY DELAWARE AND
CECIL COUNTY MARYLAND, AS WELL AS CHESTER COUNTY PENNSYLVANIA AND
SALEM COUNTY NEW JERSEY. SOME SHOWERS WILL OCCUR OVER THE
PHILADELPHIA AREA ON THE EDGE OF THIS ACTIVITY.

PERSONS LIVING ALONG STREAMS AND CREEKS SHOULD CONTINUE TO PAY VERY
CLOSE ATTENTION TO RAPIDLY CHANGING WEATHER CONDITIONS AND LISTEN
FOR THE POSSIBLE ISSUANCE OF ADDITIONAL WARNINGS, WATCHES, AND/OR
ADVISORIES. MOTORISTS SHOULD WATCH FOR FLOODED ROADS, AND ARE
REMINDED TO REFRAIN FROM DRIVING INTO FLOOD WATERS. FLOWING WATER
CAN CARRY VEHICLES AWAY OR TURN THEM OVER, OR EVEN WASH ROADS AWAY.
NEVER DRIVE THROUGH FLOOD WATERS. BE SAFE AND TURN AROUND, DONT
DROWN.

NOAA WEATHER RADIO ALL HAZARDS IS YOUR IMMEDIATE SOURCE FOR WEATHER
INFORMATION FROM THE NATIONAL WEATHER SERVICE.

The radar

The Dover AFB radar (KDOX), 93 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Cecil

When
June 26, 3:00 PM EST to 8:00 PM EST
Where
Cecil County, Elkton
Reported by
NEWSPAPER
Coordinates
39.562, -75.948 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2006Every state in 2006This day in weather historyWarnings in Maryland, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518533.